Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

IV level skin, fraxel laser treatment, pigmentation from acne, upper lip fairer, skin darker

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I am a IV level skin. I had a 2 session fraxel laser treatment on my face a year ago. It helped for the pigmentation from acne. But since then I have a darker tone on all my face like a XXXXXXX The treatment did not cover the section from the upper lip so now there is much whiter than the rest of the face. Is this a permanent damage or there is a solution.
I want to know if the darker tone of my face is permanent or if there is a solution what it would be
Posted Fri, 27 Apr 2012 in Pigmentation Problems
Answered by Dr. Raju A.T 2 hours later

Thanks for your query ,

The common sideeffects of the Fraxal resurfacing treatments are swelling and redness which if not taken care then could lead into XXXXXXX Well its not a permanent change, it will come down but may take time .

Do avoid sunlight or apply sunscreen lotions with moderate SFP, it will surely prevent the worsening .

About the escaped out area over the lip , the tone of the skin in this area will surely merge into that rest of the face . Spreading the sunscreen lotion evenly all over the face will help here.

Do not go for any Melanocyte ( pigment producing cells ) inhibitor as they can worsen the condition,leaving uneven complexion.

Hope I have answered your query. If you have any follow up queries I will be available to answer

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
Answered by Dr. Raju A.T 42 minutes later

Fraxel laser is 1500 non-ablative laser,which has micro sections working on very small area of skin and sparing the adjacent skin.It causes collagen re-modelling of skin and thus improves acne scars.Fraxel laser is basically a safe laser for acne scars,but it can lead to tanning or post inflammatory pigmentation ( esp in type 4 and above skin type patient) ,though rare .This would depend upon how many sessions you took and at what energy.Also what precautions one had taken after the laser (i.e. post op care) .It is very important to use a good spf sunscreen daily at least thrice. Also whether one had used any other cream at that time like tretinoin cream topically(which one should not).

And as you said you were on isoface .I would like to know more about isoface.If I am not wrong ,probably this medicine has isotretinoin (10mg or 20mg) .We do get isotretinoin in our country ,but not by this trade name.So kindly correct me if I am wrong.Isotretinoin is a photo sensitive medicine,so its mandatory to apply a sunscreen daily while you are on it.And if you had undergone the laser treatment during that time ,it becomes all the more important.

Now ,this kind of pigmentation is usually not permanent ,it goes off with time.Or one has to use a bleaching cream like hydroquinone cream locally at night to dilute the color.Also use a good spf sunscreen daily always. A mild steroid cream can also be used in day time ,but only for few days.This would certainly help you.Please don't use any indigenous preparation which can irritate your skin .You can get a prescription of the above medicine from your dermatologist.

The chances of post inflammatory pigmentation (darkening) is always more in case of conventional lasers like co2 and erbium laser.But thats less in fraxel laser.

Wish you Good Health.

Above answer was peer-reviewed by
Follow-up: IV level skin, fraxel laser treatment, pigmentation from acne, upper lip fairer, skin darker 22 hours later
Thanks. You said to put sunscreen on the section over my upper lip. That section is whiter than the rest of my face. In fact that section is my original tone of skin of my face. Some how that section was not covered by the fraxel. I had only 2 sessions. And it has been 2 years of that treatment. So how the sunscreen on that secction which is whiter would merge with the rest of the face if I apply sunscreen there? The isoface which is isotretinoin (20mg) I started use it after the fraxel treatment, not before nor during. I have used it for over more than a year at first 1 pill every 2 days for 6 months and then 1 pill 3 times a months and then 1 pill every 20 days. Now like 1 pill once a month.

I would just like my skin tone to be the same as the one I have in the section over my upper lip. Or in the worse case have the whole face in same tone and NOT having a white mustache. Thanks
Answered by Dr. Raju A.T 15 hours later

Thanks for the reply.

Ok you can avoid using sunscreen over the upper lip area. But it wouldn't make much difference even if you apply it over upper lip. A good sunscreen with spf more than 30 is recommended and that too three times a day. Since you started isoface later then it might not be the reason for the same then.

You are left with few things then, start with a mild steroid cream like hydrocortisone cream once or twice a day for not more that 2 wks over the effected area. At night you can use hydroquinone cream 2% .There is one more thing which is given following laser is VIT K cream( difficult to find one though) . Vit K is very safe cream which tends to reduce any left over erythema following lasers. There are lot of websites where you can get one from.

“ Wish you Good Health”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor